Alert archive / Georgia / Tornado Warnings in 2003
Tornado Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jul 1, 2003, 2:27 PM EDT for Coffee County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2003, 2:27 PM EDT (18:27 UTC)
- Expired
- Jul 1, 2003, 3:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Coffee County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1574 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
714
WFUS52 KJAX 011827
TORJAX
GAC069-011915-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
227 PM EDT TUE JUL 1 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 315 PM EDT
* AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 4 MILES SOUTHWEST OF BROXTON...MOVING NORTHEAST
AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 315 PM EDT...
BROXTON AND DOUGLAS...
PRIDGEN...
PEOPLE OUTSIDE SHOULD MOVE TO A BUILDING OR STRUCTURE WHICH WILL
PROVIDE ADEQUATE PROTECTION. MOBILE HOMES AND TRAILERS DO NOT PROVIDE
ADEQUATE PROTECTION FROM A SEVERE STORM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
LAT...LON 3167 8285 3168 8272 3150 8287 3163 8303
3174 8298 3183 8284
$$
ZAPPEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jul 1, 9:44 AM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 1, 9:44 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 940 AM EDT TUE JUL 1 2003 AREA REMAINS ON THE PERIPHERY OF T.D. BILL. DOPPLER RADAR SHOWS SCATTERED THUNDERSTORMS ALONG ALTAMAHA RIVER IN SE GA MOVING NORTH. 12Z SOUNDING SHOWS VERY MOIST UNSTABLE AIRMASS OVER AREA WITH PWAT AT 2 INCHES WITH MODIFIED CAPE OF 3400 J/KG. MOST CONVECTION TODAY SHOULD BE IN GA AND NEAR EAST COAST SEABREEZE FRONT WHICH WONT MOVE TOO FAR INLAND DUE TO S WINDS. ONLY CHANGE WILL BE TO BUMP UP WINDS TODAY INTO 10 TO 15 MPH RANGE GIVEN 20-25 KNOT WINDS RIGHT ABOVE SURFACE ON 12Z JAX SOUNDING. MARINE...NO CHANGES NEEDED. .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MZ/JH
Hazardous weather outlook, Jul 1, 5:30 AM EDT, 8 hours 57 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 AM EDT TUE JUL 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...MAINLY EAST OF THE INTERSTATE 75 CORRIDOR. STORMS WILL GENERALLY MOVE TO THE NORTH- NORTHEAST AROUND 15 TO 20 MPH. A FEW STRONG THUNDERSTORMS ARE POSSIBLE WITH THE MAIN CONCERNS BEING GUSTY WINDS UP TO 50 MPH... FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE THUNDERSTORMS WILL WEAKEN AFTER SUNSET TONIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH FRIDAY... THE REMNANT LOW PRESSURE AREA THAT WAS TROPICAL STORM BILL WILL MOVE INTO TENNESSEE AND THEN VIRGINIA AS IT WEAKENS WEDNESDAY AND THURSDAY. AS THE STORM TRACKS TO OUR NORTH IT WILL BRING AN INFLUX OF GULF MOISTURE TO THE AREA AND THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL. THE HEAVIEST RAINS ARE EXPECTED MAINLY NORTH OF HIGHWAY 32 IN GEORGIA AND WEST OF INTERSTATE 75 IN FLORIDA. SATURDAY THROUGH MONDAY...SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON ACROSS FLORIDA DUE TO SEABREEZE INTERACTIONS. SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER TO RIVER STATEMENTS FOR THE LATEST INFORMATION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
In the hours before
Special weather statement, Jul 1, 1:05 PM EDT, 1 hour 22 minutes before
FLZ020-GAZ162-011745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 105 PM EDT TUE JUL 1 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN PORTIONS OF HAMILTON AND ECHOLS COUNTIES VALID UNTIL 145 PM EDT... AT 105 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF CROSSROADS...OR ABOUT 5 MILES NORTH OF SUWANNEE RIVER STATE PARK...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CROSSROADS...JENNINGS AND STATENVILLE THROUGH 145 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Jul 1, 1:39 PM EDT, 48 minutes before
GAZ163-011830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 139 PM EDT TUE JUL 1 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN CLINCH COUNTY VALID UNTIL 230 PM EDT... AT 139 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 15 MILES SOUTHWEST OF DU PONT...OR ABOUT 8 MILES NORTH OF STATENVILLE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DU PONT AND HOMERVILLE THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Jul 1, 1:51 PM EDT, 36 minutes before
GAZ132-149-011830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 151 PM EDT TUE JUL 1 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY VALID UNTIL 230 PM EDT... AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN BERRIEN COUNTY MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND WILLACOOCHEE...KIRKLAND AND PEARSON THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Jul 1, 1:58 PM EDT, 29 minutes before
GAZ135-011845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 158 PM EDT TUE JUL 1 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY VALID UNTIL 245 PM EDT... AT 158 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTH OF BAXLEY... MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BAXLEY THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Jul 1, 2:12 PM EDT, 15 minutes before
GAZ132-011900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 212 PM EDT TUE JUL 1 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY VALID 300 PM EDT... AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF DOUGLAS...OR ABOUT 7 MILES NORTH OF WILLACOOCHEE...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND AMBROSE...DOUGLAS...BROXTON AND PRIDGEN THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Nearby
Tornado Warnings in Georgia, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.